MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8737
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: during use on patient.Needles were breaking off during suturing (anastomosis).I have 10 each of m8805 and 8 each of m8737 to return (unopened).I do not have the product where the needles broke off, but have the above of the same lot number for analysis.2 products involved in this event (1 each of m8805, 1 each of m8737).This event was one patient.1 procedure.Analysis summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned devices.The returned samples revealed that it was received eight unopened samples that pertain to product code m8737.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area was noted to be as expected.The tip and body of the needles were examined under magnification and no defects or needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution:: to avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The devices performed without any difficulties noted.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Related events captured via 2210968-2023-02212.
 
Event or Problem Description
It was reported that a patient underwent a norwood procedure on (b)(6) 2023 and suture was used.The needles were breaking off.They were retrieved and the case completed with no patient consequences.Additional information was requested.

Brand Name
PRLNE BLU 2X24IN 7-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16642750
Report Number2210968-2023-02213
Device Sequence Number20357767
Product Code GAW
UDI-Device Identifier10705031046016
UDI-Public10705031046016
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM8737
Device Catalogue NumberM8737
Device Lot NumberSPBDBU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown